Couldn't find what you looking for?

TRY OUR SEARCH!

I've recently been diagnosed as an inattentive ADD at the ripe, old age of 63. Wellbutrin seems like a wonder drug, but the doctor has added a low dose of adderall to the mix. There are lots and lots of horror stories here about the unwelcome, bad side-effects of long term use of Adderall. I am seeking input from those on the site about how they've used Adderall for an extended period with little or no side effects. ?

Loading...

You sure are ripe. And old.

No but seriously, its a powerful psychoactive drug with huge and immediately noticeable benefits... obviously it is going to have some drawbacks. But do not worry, when taken as prescribed any side effects will most likely be minor. Your pills should have come with documentation that details the most common as well as the rare and serious side effects. The most important thing is that you familiarize yourself with that documentation and be sure to contact your doctor if you experience any of the more serious effects so that you can negotiate a change in dosage or other treatment options.

Realistically you will probably not have any problems other than loss of appetite and trouble sleeping here or there. Oh, and it also makes you have to poop right after you take it.
Reply

Loading...

I have been taking Adderall for over 10 years. Unfortunately there is no concrete research that we have been able to find on adverse effects of its long term use; thus the need for this forum. I can only relate to you and the members of this forum my personal experience with long term use of Adderall. Everyone's body and brain chemistry is different in how it reacts and tolerates any drug. I can tell you that my positive experiences with long term use of Adderall includes many life enhancing elements..including better grades in college classes, sharpened ability to focus, better ability to manage my time, resulting in significant reduction of missed appointments and chronic tardiness. Ive been able to better manage my chronic depression, have much less agoraphobia and social interacting problems. However, I can only agree with the majority of replies on here that are based on basic common sense about the negative side effects of long term use of Adderall or any drug. This includes the brains inability to function on it's own after long term use to manage the emotional, mental and social problems that Adderall is meant to assist in...but that is why we are taking it in the first place, right? We were seeking medicinal relief for emotional or mental challenges that are otherwise unmanageable before taking Adderall. The long term use of any drug will cause the brain and body to rely on that drug to function appropriately when not taking it in the future. This is very much the same for long term use of pain medications, anti depressants, sleep aids, etc...I can only recommend that you stay active in pursuing newly emerging research or answers AND most importantly keep in good communication with your prescribing doctor and always REPORT to him or her, any possible negative side effects you may encounter as well as positive side effects. You may also report your experiences relating to the way you personally tolerate and experience Adderall on public forums like this one, helping to document possible common threads of both negative or positive side effects. Any and all documentation by doctors and specialists will help them identify possible common types of side effects of long term use of Adderall in the future. At this time, I have not found anything or felt any kind of side effect that has been serious enough to scare me into stopping taking adderall for good. Realize though, that sometimes it is hard for even doctors to know if you truly need this powerful drug. You will know yourself if you are able to get through your day with greater ease with it and do not experience mania "too much energy", sleeping problems or weight loss. This drug is definitely not intended for weight loss or to curb fatigue. Continue to be very self aware of your behaviors and feelings while taking Adderall and communicate everything with your doctor. You should also be able to go without Adderall for a few days if it is not available or not needed for it's intended purpose. You should be able to check your tolerance and behavior changes (positive and negative) by not taking it for a day or two or more to see if you notice any significant difference, positive or negative...without experiencing negative withdrawal symptoms upon quitting. DEFINITELY notify and work with your doctor before starting or stopping any medication in efforts to see how you are benefited or harmed by it's long term use. Hope this helps, keep up the good work in staying informed!
Reply

Loading...

No, that's called an anecdotal opinion. Meaning it's specific to you, not the world or generally anyone else. It's not powerful, it's mild. You don't know what 'Powerful' is if you are calling the baby drug adderall "powerful" with "huge and immediate noticeable benefits" especially at say, 20mg 2x a day. it's been at least 7 years since High school, and back then, I was taking varying doses, no less than 100mg of either IR or XR (or both) multiple times a day and slept fine. It wasn't extreme and I wasn't noticing much when I first started taking it. However, over time, I realized I was focusing, and organizing, and paying attention whereas I would have normally been distracted by any and everything, disorganized, and feeling like garbage.

Oh, and you're stupid for saying matter-of-factually that adderall causes you to go "poop" right after you take it. That's just you, random person. Cocaine, on the other hand, actually does do that because in it's actual pure form, cocaine is literally classified as a laxative. In other words, you might experience some odd and rare bio-chemical reaction in your body that allows adderall to stimulate your intestines and make you think it's having a laxative effect on you, but in reality, it doesn't do that to most people, and it probably isn't actually the cause for you needing to c**p right after taking it. That would be more like it sounds like you woke up, took it, and then realized you needed to take a morning dump... Adderall had nothing to do with it...

Reply

Loading...

Wonderful explanation, thank-you. Tired of the ignorant distracting stupid comments I'm seeing all over the internet about everything and anything. *wipes sweat from forehead* lol

Reply

Loading...